Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

Posted (edited)

I had my gastric bypass done Oct 23rd. While in the hospital immediately following surgery I developed loose bowels. Still as of today Jan 5th I still have this issue. I constantly feel nauseous and get frequent urges to go, which I always end up going. I'm following all directions, and when I advised the doctors/PA/dietian, etc... They all say the nausea will go away. If I'd have known my body was going to react this way I would have definitely rethought about it. I'm now also dealing with my 2nd UTI in a month! I have another appointment scheduled on the 13th but I'm not feeling optimistic. Anyone else with these issues, if so any suggestions?

Edited by firedisp912

Share this post


Link to post
Share on other sites

I’m over 2 years out & carry meloxicam with me all the time. I have to take at least 4 times a week. I buy it on Amazon.

Share this post


Link to post
Share on other sites

Meloxicam is a nonsteroidal anti-inflammatory drug and is not used to treat nausea, loose stools or UTI's.

Share this post


Link to post
Share on other sites

do you think the G/I issues could be something you're eating? It seems to be fairly common to develop lactose intolerance after surgery, for one thing. If you're drinking whey Protein Shakes, that could be a culprit (lactose intolerance after surgery is sometimes temporary - but sometimes not). Also, artificial sweeteners give some people G/I issues - worst offenders are sugar alcohols, which end in -itol....like maltitol, for example...

Share this post


Link to post
Share on other sites

52 minutes ago, toodlerue said:

I’m over 2 years out & carry meloxicam with me all the time. I have to take at least 4 times a week. I buy it on Amazon.

Are you sure you don't mean Imodium?

Share this post


Link to post
Share on other sites

I have had loose, frequent stools ever since my surgery. I will occasionally take Imodium in the morning if I know I am going to be in a situation where I might not have easy access to a restroom for a while. I carry an
"emergency kit" when I go hiking, and there have been times that I have needed it. There has always been a lot of gas as well. This is the only down side so far to my surgery. I'm hoping it will improve as time goes on. I'll be asking my NP about it next month at my 2 year follow up.

Share this post


Link to post
Share on other sites

SO SORRY! I meant Meclizine (Dramamine).

Share this post


Link to post
Share on other sites

I had surgery on Nov 17th and have been dealing with this as well. I did fine for the first two weeks of liquid post op and first 2 weeks of purees. Then the excessing loose bm started. At the suggestion of my surgeon and dietitian I went back to clear liquid for 24 hours and it stopped. So the general feeling it's food related. Now I'm adding things in slowly and figuring what foods are triggering it. So far artificial sweeteners and certain Proteins have triggered it. I'm only in my second week of reintroducing things and I'm hopeful it will continue to improve!

Share this post


Link to post
Share on other sites

54 minutes ago, toodlerue said:

SO SORRY! I meant Meclizine (Dramamine).

That makes a lot more sense! :)

Share this post


Link to post
Share on other sites

14 hours ago, firedisp912 said:

I'm now also dealing with my 2nd UTI in a month!

The last time I suspected I was developing a UTI, I went to my local health food store for cranberry supplements. The owner suggested I use D-Mannose instead.

(I trusted his opinion because we have developed a rapport over the last 15+ yrs of patronage)

Research about D-Mannose use for UTI, ask your Doctor first of course.

https://pubmed.ncbi.nlm.nih.gov/27424995/

https://pubmed.ncbi.nlm.nih.gov/23633128/

https://pubmed.ncbi.nlm.nih.gov/32972899/

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×